Definability of types, and pairs of o-minimal structures

Journal of Symbolic Logic 59 (4):1400-1409 (1994)
Let T be a complete O-minimal theory in a language L. We first give an elementary proof of the result (due to Marker and Steinhorn) that all types over Dedekind complete models of T are definable. Let L * be L together with a unary predicate P. Let T * be the L * -theory of all pairs (N, M), where M is a Dedekind complete model of T and N is an |M| + -saturated elementary extension of N (and M is the interpretation of P). Using the definability of types result, we show that T * is complete and we give a simple set of axioms for T * . We also show that for every L * -formula φ(x) there is an L-formula ψ(x) such that $T^\ast \models (\forall \mathbf{x})(P(\mathbf{x}) \rightarrow (\phi(\mathbf{x}) \mapsto \psi (\mathbf{x}))$ . This yields the following result: Let M be a Dedekind complete model of T. Let φ(x, y) be an L-formula where l(y) = k. Let $\mathbf{X} = \{X \subset M^k$ : for some a in an elementary extension N of M, X = φ (a,y N ∩ M k }. Then there is a formula ψ(y, z) of L such that X = {ψ (y, b) M : b in M}
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.2307/2275712
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history
Request removal from index
Download options
Our Archive

Upload a copy of this paper     Check publisher's policy on self-archival     Papers currently archived: 24,975
Through your library
References found in this work BETA

No references found.

Add more references

Citations of this work BETA
Generic Pairs of SU-Rank 1 Structures.Evgueni Vassiliev - 2003 - Annals of Pure and Applied Logic 120 (1-3):103-149.

Add more citations

Similar books and articles
On Kueker Simple Theories.Ziv Shami - 2005 - Journal of Symbolic Logic 70 (1):216 - 222.
Small Theories of Boolean Ordered o-Minimal Structures.Roman Wencel - 2002 - Journal of Symbolic Logic 67 (4):1385-1390.
Pseudoprojective Strongly Minimal Sets Are Locally Projective.Steven Buechler - 1991 - Journal of Symbolic Logic 56 (4):1184-1194.
Degree Spectra of Prime Models.Barbara F. Csima - 2004 - Journal of Symbolic Logic 69 (2):430 - 442.
On Certain Types and Models for Arithmetic.Andreas Blass - 1974 - Journal of Symbolic Logic 39 (1):151-162.
Definability and Definable Groups in Simple Theories.Anand Pillay - 1998 - Journal of Symbolic Logic 63 (3):788-796.
T-Convexity and Tame Extensions.LouDen Dries & Adam H. Lewenberg - 1995 - Journal of Symbolic Logic 60 (1):74 - 102.
On Dedekind Complete o-Minimal Structures.Anand Pillay & Charles Steinhorn - 1987 - Journal of Symbolic Logic 52 (1):156-164.

Monthly downloads

Added to index


Total downloads

13 ( #336,792 of 2,063,224 )

Recent downloads (6 months)

1 ( #396,194 of 2,063,224 )

How can I increase my downloads?

My notes
Sign in to use this feature

There  are no threads in this forum
Nothing in this forum yet.

Other forums